Alert archive / Iowa / Wind Chill Advisories in 2009

Wind Chill Advisory 8, NWS La Crosse, WI

December 14, 20097 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Dec 14, 2009, 3:19 PM CST for 7 counties in Minnesota; 8 counties in Iowa. It took effect at Dec 15, 2009, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2009, 3:19 PM CST (21:19 UTC)
In effect from
Dec 15, 2009, 12:00 AM CST
Expired
Dec 15, 2009, 11:00 AM CST
In force
11 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 142119
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
319 PM CST MON DEC 14 2009

...COLD WIND CHILLS CAN BE EXPECTED LATE TONIGHT INTO TUESDAY
MORNING...

.AN ARCTIC AIRMASS OVER THE NORTHERN PLAINS WILL FILTER INTO THE
AREA TONIGHT. TEMPERATURES WILL DROP INTO THE SINGLE DIGITS BELOW
ZERO OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA. COMBINED WITH
WIND SPEEDS OF AROUND 10 MPH...THIS WILL RESULT IN WIND CHILL
VALUES OF 20 TO 30 BELOW ZERO AFTER MIDNIGHT TONIGHT. THEREFORE A
WIND CHILL ADVISORY WILL BE IN EFFECT FROM MIDNIGHT TONIGHT TO 11
AM TUESDAY MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-150530-
/O.NEW.KARX.WC.Y.0008.091215T0600Z-091215T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
319 PM CST MON DEC 14 2009

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST
TUESDAY. 

* WIND CHILL VALUES OF 20 TO 30 BELOW ZERO WILL DEVELOP AFTER
  MIDNIGHT TONIGHT AND CONTINUE INTO TUESDAY MORNING ACROSS
  SOUTHEAST MINNESOTA AND NORTHEAST IOWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

DTJ

WEATHER.GOV/LACROSSE
5 follow-up statements
000 
WWUS43 KARX 150338
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CST MON DEC 14 2009

...WIND CHILL VALUES WILL DROP OVERNIGHT...

.TEMPERATURES WILL CONTINUE TO FALL TONIGHT TO BELOW ZERO IN MANY
LOCATIONS. THE FALLING TEMPERATURES AND NORTHWEST WINDS HAVE
ALREADY CREATED WIND CHILL READINGS FROM 10 TO 15 DEGREES BELOW
ZERO AT MID EVENING. CONDITIONS WILL GET WORSE OVERNIGHT AS
TEMPERATURES CONTINUE TO DROP. THIS WILL EVENTUALLY LEAD TO WIND
CHILL VALUES EARLY TUESDAY FROM 20 TO 30 BELOW ZERO.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-151145-
/O.CON.KARX.WC.Y.0008.091215T0600Z-091215T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
938 PM CST MON DEC 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST TUESDAY. 

* WIND CHILL VALUES OF 20 TO 30 BELOW ZERO WILL DEVELOP AFTER 
  MIDNIGHT TONIGHT AND CONTINUE INTO TUESDAY MORNING ACROSS 
  SOUTHEAST MINNESOTA AND NORTHEAST IOWA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SHEA

WEATHER.GOV/LACROSSE
000 
WWUS43 KARX 150540
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1140 PM CST MON DEC 14 2009

...TEMPERATURES AND WIND CHILLS CONTINUE TO DROP...

.CLEAR SKIES AND COLDER AIR PUSHING IN HAS DROPPED TEMPERATURES TO
NEAR ZERO IN SECTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA
LATE THIS EVENING. WITH THE WIND IT FELT LIKE NEARLY 20 DEGREES
BELOW ZERO ALREADY IN ROCHESTER AND AUSTIN MINNESOTA. CONDITIONS
WILL GET WORSE OVERNIGHT AS AIR TEMPERATURES BECOME SUB ZERO AND
THE WINDS REMAIN UP. THIS COMBINATION WILL EVENTUALLY LEAD TO
WIND CHILL VALUES EARLY TUESDAY FROM 20 TO 30 BELOW ZERO.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-151345-
/O.CON.KARX.WC.Y.0008.091215T0600Z-091215T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
1140 PM CST MON DEC 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST TUESDAY. 

* WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED OVERNIGHT
  AND EARLY TUESDAY MORNING ACROSS SOUTHEAST MINNESOTA AND
  NORTHEAST IOWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SHEA

WEATHER.GOV/LACROSSE
000 
WWUS43 KARX 151005
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
405 AM CST TUE DEC 15 2009

...BITTER COLD WIND CHILLS THIS MORNING...

.THE COMBINATION OF SUBZERO AIR TEMPERATURES AND WIND SPEEDS
AROUND 10 MPH WILL RESULT IN WIND CHILL VALUES OF 20 TO 30 BELOW
ZERO MOST OF THIS MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-151700-
/O.CON.KARX.WC.Y.0008.000000T0000Z-091215T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
405 AM CST TUE DEC 15 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED 
  THROUGH MUCH OF THIS MORNING ACROSS SOUTHEAST MINNESOTA 
  AND NORTHEAST IOWA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

THOMPSON

WEATHER.GOV/LACROSSE
000 
WWUS43 KARX 151327
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
727 AM CST TUE DEC 15 2009

...BITTER COLD WIND CHILLS THIS MORNING...

.THE COMBINATION OF SUBZERO AIR TEMPERATURES AND WIND SPEEDS
AROUND 10 MPH WILL RESULT IN WIND CHILL VALUES OF 20 TO 30 BELOW
ZERO THROUGH MUCH OF THIS MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-151700-
/O.CON.KARX.WC.Y.0008.000000T0000Z-091215T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
727 AM CST TUE DEC 15 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED ACROSS
  SOUTHEAST MINNESOTA AND NORTHEAST IOWA THROUGH MUCH OF THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

THOMPSON

WEATHER.GOV/LACROSSE
000 
WWUS43 KARX 151649
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1049 AM CST TUE DEC 15 2009

...WIND CHILLS MODERATING THROUGH THE MORNING...

.THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM.
TEMPERATURES ACROSS THE AREA LATE THIS MORNING HAVE WARMED TO
NEAR OR ABOVE ZERO. THIS HAS ALLOWED WIND CHILLS TO CLIMB ABOVE 20
BELOW...HOWEVER MANY WIND CHILLS WILL REMAIN IN THE ZERO TO 15
BELOW RANGE INTO THE EARLY AFTERNOON HOURS. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-151800-
/O.EXP.KARX.WC.Y.0008.000000T0000Z-091215T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
1049 AM CST TUE DEC 15 2009

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

TEMPERATURES HAVE WARMED TO NEAR OR ABOVE ZERO AND MOST WIND
CHILLS HAVE CLIMBED ABOVE 20 BELOW...THUS THE WIND CHILL ADVISORY
WILL BE ALLOWED TO EXPIRE. EVEN WITH THE BRIGHT SUNSHINE TODAY...
MANY WIND CHILLS WILL REMAIN IN THE ZERO TO 15 BELOW RANGE INTO
THE EARLY AFTERNOON HOURS.

$$

RRS

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 14, 3:01 PM CST, 18 minutes earlier.

Area forecast discussion, Dec 14, 3:01 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CST MON DEC 14 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY

MAIN FORECAST CONCERNS ARE COLD TEMPERATURES TONIGHT INTO TUESDAY.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATING A SERIES OF
SHORTWAVE TROUGHS EMBEDDED IN WEST TO NORTHWEST FLOW ALOFT. FIRST
SHORTWAVE TROUGH OVER SOUTHERN LAKE MICHIGAN IN ASSOCIATION WITH
SURFACE LOW THAT BROUGHT FREEZING DRIZZLE AND SNOW ACROSS FORECAST
AREA OVERNIGHT AND THIS MORNING. NEXT TWO SHORTWAVES UPSTREAM OF
THE AREA OVER CENTRAL MINNESOTA AND THE NORTHERN PLAINS. BOTH OF
THESE ARE PRODUCING VERY LIGHT SNOW OR FLURRIES PER LATEST METARS
OVER THE NORTHERN PLAINS AND SOUTHERN MINNESOTA.

THE 14.12Z GFS AND NAM ARE IN GOOD AGREEMENT IN DIGGING UPPER LEVEL
TROUGH OVER THE NORTHEAST U.S. AND DEVELOPING NORTHWEST FLOW ALOFT
BY 00Z WEDNESDAY OVER THE AREA. BOTH THE MODELS APPEAR TO INITIALIZE
CLOUDS PER RELATIVE HUMIDITY FIELDS AND LATEST VISIBLE SATELLITE
IMAGERY. THE 14.12Z GFS AND NAM ARE IN DECENT AGREEMENT CLEARING
SKIES FROM WEST TO EAST TONIGHT AND ADVECTING COLDER AIR INTO THE
AREA. BIGGEST DIFFERENCE BETWEEN THE MODELS IS TIMING THE VERY WEAK
SHORTWAVES EMBEDDED IN NORTHWEST FLOW INTO THE GREAT LAKES REGION
WEDNESDAY INTO THURSDAY. CONFIDENCE IN FORECAST IS HIGH THROUGH
TUESDAY NIGHT...THEN BEGINS TO DIMINISH SLIGHTLY WEDNESDAY INTO
THURSDAY.

TONIGHT INTO TUESDAY...SECOND SHORTWAVE TROUGH OVER THE NORTHERN
PLAINS MOVES ACROSS NORTHERN MINNESOTA TONIGHT AND SOUTHERN ONTARIO
CANADA BY 00Z WEDNESDAY. BOTH THE 14.12Z GFS AND NAM INDICATING
DEEPER QG FORCING AND ISENTROPIC LIFT OVER THE NORTHERN SECTIONS OF
THE FORECAST AREA AND NORTH OF THE FORECAST AREA. WITH COLDER AIRMASS
AND WEAK ISENTROPIC LIFT PER 14.12Z GFS 285K SURFACE OVER THE AREA
THIS EVENING...HAVE INTRODUCED FLURRIES AND KEPT SMALL CHANCES OVER
NORTHEAST PORTIONS OF THE FORECAST AREA.

BEHIND SHORTWAVE STRONG COLD AIR ADVECTS INTO THE FORECAST AREA
OVERNIGHT...WITH BOTH THE 14.12Z GFS AND NAM INDICATING 850MB
TEMPERATURES FALLING TO MINUS 10 TO MINUS 20 DEGREES CELSIUS BY 12Z
TUESDAY. COMBINED WITH WIND SPEEDS ABOVE FIVE MILES PER HOUR...HAVE
DECIDED TO ISSUE A WIND CHILL ADVISORY FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA FROM 06Z TO 17Z TUESDAY...WITH APPARENT
TEMPERATURES DROPPING INTO THE MINUS 20 TO MINUS 25 RANGE.

UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT...TEMPERATURES WILL
REMAIN BELOW NORMAL ACROSS FORECAST AREA THROUGH WEDNESDAY. THEN...
TEMPERATURES WILL BEGIN TO MODERATE FOR THURSDAY...AS 850MB
TEMPERATURES WARM INTO THE SINGLE DIGITS CELSIUS BELOW ZERO BY 00Z
FRIDAY. BOTH THE 14.12Z GFS AND NAM ARE INDICATING A COUPLE OF WEAK
SHORTWAVES TO TRACK ACROSS THE UPPER MIDWEST AND GREAT LAKES REGION
WEDNESDAY INTO THURSDAY. BOTH THE MODELS ARE SHOWING WEAK
ISENTROPIC LIFT...QG FORCING AND VERTICAL MOTION WITH THE WAVES. THE
BUFKIT FORECAST SOUNDINGS AND TIME HEIGHT CROSS SECTIONS INDICATE
ATMOSPHERE HAVING A HARD SATURATING...WILL CONTINUE WITH SMALL
CHANCES OF PRECIPITATION OVER THE EXTREME NORTHERN PARTS OF THE
FORECAST AREA.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES AND
TEMPERATURES THROUGH THE PERIOD. THE 14.00Z GFS AND ECMWF ARE IN
PRETTY GOOD AGREEMENT IN RETROGRADING UPPER LEVEL LOW OVER NOVA
SCOTIA AND NORTHEASTERN U.S. WESTWARD INTO THE GREAT LAKES REGION
THROUGH THE PERIOD. THE BIGGEST ISSUES WILL BE TIMING AND PLACEMENT
OF SHORTWAVES WRAPPING AROUND UPPER LEVEL LOW INTO THE UPPER MIDWEST
AND GREAT LAKES REGION THROUGH THE PERIOD. THE 14.00Z GEFS IS
INDICATING AMPLIFICATION ISSUES WITH THE UPPER LEVEL LOW RETROGRADING
WESTWARD THROUGH THE PERIOD. THIS WILL ALLOW FOR THE UPPER MIDWEST
AND GREAT LAKES REGION TO BE UNDER THE INFLUENCE OF NORTHERLY FLOW
ALOFT AND COLDER AIR TO ADVECT INTO THE REGION THROUGH THE PERIOD.
WITH SHORTWAVES WRAPPING AROUND THE UPPER LEVEL LOW INTO THE AREA...
THIS WILL PROVIDE ENOUGH FORCING AND SATURATION ACROSS FORECAST AREA
THROUGH PERIOD. THOUGH...SNOWFALL AMOUNTS WILL BE LIGHT...MAINLY
FLURRIES AND LIGHT SNOW...WILL CONTINUE WITH SMALL CHANCES OF
PRECIPITATION THROUGH FORECAST PERIOD. BOTH THE 14.00Z GFS AND ECMWF
INDICATING 850MB TEMPERATURES COOLING TO MINUS 10 TO MINUS 20 DEGREES
CELSIUS ACROSS FORECAST AREA BY 00Z MONDAY. THE 14.00Z GEFS 2 METER
SURFACE AND 850MB TEMPERATURES INDICATING STANDARD DEVIATIONS OF
LESS THAN ONE THROUGH FORECAST PERIOD. TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL ACROSS FORECAST AREA THROUGH FORECAST PERIOD.

&&

.AVIATION...TODAY AND TONIGHT

LOW PRESSURE HAD MOVED INTO LOWER MICHIGAN AT MID AFTERNOON. ONLY
SCATTERED FLURRIES AND PATCHES OF LIGHT SNOW REMAIN AROUND THE LOCAL
AREA. THE FLURRIES WILL CONTINUE INTO THE EVENING HOURS BUT HAVE
LITTLE IMPACT ON THE TAF SITES. MVFR CEILINGS WILL CONTINUE THROUGH
AT LEAST 09Z-10Z. AFTER THAT MODELS DEPICT A CLEARING TREND FROM THE
WEST AND THUS HAVE CEILINGS SCATTERING OUT AT THAT TIME WITH MAINLY
CLEAR SKIES AFTER 12Z TUESDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST TUESDAY
     FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST TUESDAY
     FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...DTJ
AVIATION..........RABERDING
Hazardous weather outlook, Dec 14, 12:17 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1217 PM CST MON DEC 14 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-151200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1217 PM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF WINDS AND COLD TEMPERATURE WILL RESULT IN WIND
CHILL READINGS OF 15 TO 25 BELOW ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY AND WEDNESDAY MORNING...THE COMBINATION OF THE WIND WITH
TEMPERATURES AT OR BELOW ZERO WILL PRODUCE BITTER WIND CHILLS IN THE
15 TO 25 BELOW ZERO RANGE.

.SPOTTER INFORMATION STATEMENT...

ANY ADDITIONAL SNOWFALL OR FREEZING PRECIPITATION REPORTS FROM THIS
MORNING WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK/JLR

In the hours before

Local storm report, Dec 14, 10:25 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 AM CST MON DEC 14 2009

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     SNOW             BLUE RIVER              43.19N 90.57W
12/14/2009  E1.5 INCH        GRANT              WI   PUBLIC

1022 AM     SNOW             STEUBEN                 43.18N 90.86W
12/14/2009  E1.1 INCH        CRAWFORD           WI   PUBLIC

&&
OBSERVATIONS ARE COLLECTED FROM A VARIETY OF SOURCES WITH VARYING
EQUIPMENT AND EXPOSURE.  NOT ALL DATA LISTED IS CONSIDERED OFFICIAL.
Local storm report, Dec 14, 10:53 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1053 AM CST MON DEC 14 2009

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     SNOW             BLUE RIVER              43.19N 90.57W
12/14/2009  E1.5 INCH        GRANT              WI   PUBLIC

1022 AM     SNOW             STEUBEN                 43.18N 90.86W
12/14/2009  E1.1 INCH        CRAWFORD           WI   PUBLIC

1047 AM     SNOW             HOLMEN 2S               43.95N 91.26W
12/14/2009  E0.6 INCH        LA CROSSE          WI   PUBLIC

1053 AM     SNOW             OELWEIN                 42.67N 91.92W
12/14/2009  E2.5 INCH        FAYETTE            IA   COOP OBSERVER

&&
OBSERVATIONS ARE COLLECTED FROM A VARIETY OF SOURCES WITH VARYING
EQUIPMENT AND EXPOSURE.  NOT ALL DATA LISTED IS CONSIDERED OFFICIAL.

Nearby

Wind Chill Advisories in Iowa, 2009Wind Chill Advisories in Minnesota, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.